Alabama, 2006

Damaging Winds in Alabama, June 1, 2006

June 1, 2006 · NWS HUN · 9 events in 6 counties and zones

Several clusters of strong to severe thunderstorms developed within a moist and unstable airmass typical of early Summer. Despite weak winds aloft, instability was sufficient to enable a few of the storms to produce damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Several clusters of strong to severe thunderstorms developed within a moist and unstable airmass typical of early Summer. Despite weak winds aloft, instability was sufficient to enable a few of the storms to produce damaging winds. Isolated rainfall totals of around 2 inches were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 1, 9:46 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 1, 9:46 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1046 AM CDT THU JUN 1 2006

.UPDATE...
MOST NOTABLE FEATURE OVER THE AREA IS A NEWD MOVING UPPER LEVEL
ANTICYCLONE CENTERED OVER THE NW AL/SRN TN. AT THE SFC...AN
INVERTED TROF IS LOCATED BETWEEN KBNA AND KMKL AND EXTENDS
SOUTHWARD BETWEEN KTUP AND KMSL. WV IMAGERY SHOWING THAT
ANTICYCLONIC FLOW ALOFT HAS BROUGHT IN SOME SLIGHTLY DRIER AIR
FROM THE EAST. AS A RESULT...VIS IMAGERY SHOWING CLOUDS HAVE
ERODED OVER MUCH OF THE CWA SO FAR THIS MORNING...ESP OVER WRN
HALF. 15Z TEMPS RANGED FROM NEAR 80 IN THE WRN AND ERN CWA TO MID
80S IN THE CENTRAL CWA WITH DEWPTS IN THE MID/UPPER 60S ACROSS
ENTIRE CWA.

GIVEN FEWER CLOUDS OVER THE AREA DURING LARGEST HEATING TIME OF
THE DAY...TEMPS SHOULD NOT HAVE A PROBLEM REACHING 90 ACROSS THE
AREA THIS AFTERNOON. SO WILL LOWER CLOUD COVER AND NUDGE HI TEMPS
UP A LITTLE. DIFF NVA OVER THE AREA SHOULD KEEP CONVECTION MOSTLY
SUPPRESSED THIS MORNING. HOWEVER...NVA WILL DECR THIS AFTERNOON.
WITH AN UNSTABLE AIRMASS IN PLACE AND TEMPS WARMING TO 90...CAPES
WILL BE ARND 2000 J/KG. THUS CONDITIONS WILL BECOME MORE FAVORABLE
THIS AFTERNOON FOR PRECIP. EXPECT MAIN TSTM FOCUS WILL BE INVOF OF
INVERTED TROF AND FURTHER N. SO AREAS WEST OF I-65 AND N OF THE AL
STATE LINE WILL HAVE THE BEST CHANCE FOR PRECIP. ANTICYCLONE
OVER THE AREA SHOULD KEEP TSTMS FROM BECOMING WIDESPREAD TODAY. THUS
WILL LOWER AND ARRANGE POPS ACCORDINGLY.

PG

&&

.PREV DISCUSSION...ISSUED 220 AM CDT THU JUN 1 2006...
SHORT TERM (TONIGHT THROUGH FRIDAY)...
SHOWERS AND STORMS SHOULD CONTINUE OVERNIGHT...BUT WITH THE LOSS
OF DAYTIME HEATING...THE FOCUS WILL SHIFT TO AREAS CLOSEST TO THE
APPROACHING SFC FRONT...ESPECIALLY TO OUR NORTH. WENT WITH LIKELY
POPS OVER SOUTHERN MIDDLE TN...BUT LEFT CHANCE CATEGORY ELSEWHERE.

WE HAVE BEEN SEEING FRIDAY GET WETTER AND WETTER IN THE FORECAST
MODELS. IT NOW APPEARS FROPA WILL VARY FROM MID-MORNING IN THE SHOALS
TO POSSIBLY AS LATE AS LATE AFTERNOON IN MARSHALL AND DE KALB
COUNTIES. WITH THIS IN MIND...HAVE BOOSTED POPS TO LIKELY EXCEPT IN
THE SHOALS REGION. WITH NEARLY CLOUDY SKIES...HIGHS WILL STRUGGLE
INTO THE 80S...MAYBE NOT EVEN MAKING IT OVER SRN MIDDLE TN.

EXTENDED (FRIDAY NIGHT THROUGH NEXT THURSDAY)...
ONCE THE FRONT CLEARS IT USHERS IN COOLER AND DRIER AIR...JUST IN
TIME FOR THE WEEKEND (SEE THE FAST FACT BELOW). HIGHS WILL BE A FEW
DEGREES EITHER SIDE OF 80...WITH LOWS EACH MORNING IN THE 50S...AND
PLENTY OF SUNSHINE. UNBEATABLE FOR EARLY JUNE.

MONDAY BEGINS A BIT OF A UNCERTAIN PERIOD...AS THE MODELS FORECAST
AN UPPER LOW TO CLOSE OFF AND PUSH SOUTH INTO GEORGIA AND THE
CAROLINAS. DEPENDING ON THE EVOLUTION...WE MIGHT SEE A FEW
INSTABILITY SHOWERS...ESPECIALLY IN THE FAR EASTERN COUNTIES. WE
WILL HAVE TO KEEP WATCHING THIS FOR THE NEXT COUPLE DAYS...FOR NOW
STUCK WITH THE STATUS QUO...DRY AND SEASONABLE. REGARDLESS...WE STAY
IN NORTHERLY/NORTHWESTERLY FLOW THROUGH THE REST OF THE EXTENDED.
EVEN IF A FRONT DOES MAKE IT DOWN...RAIN CHANCES WILL BE MINIMAL. I
REMOVED THE WEDNESDAY RAIN CHANCE AS THE UPPER LOW CAUSES A DELAY
FROM THE PREVIOUS THINKING. HIGHS/LOWS SHOULD MODERATE TO ABOUT
85/65 BY MIDWEEK.

FAST FACT...
THE UPCOMING WEEKEND WILL BE THE 22ND WEEKEND OF 2006. SO FAR...ONLY
FIVE WEEKENDS HAVE BEEN ENTIRELY RAIN FREE...TWO IN JANUARY...TWO IN
MARCH...AND ONE IN APRIL. IF THIS WEEKEND DOES END UP DRY...IT WILL
BE THE FIRST DRY WEEKEND SINCE APRIL 15TH AND 16TH.

JE/23
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 1, 12:30 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
130 PM CDT THU JUN 1 2006

ALZ001>010-016-TNZ076-096-097-020200-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
130 PM CDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH TONIGHT
WITHIN A VERY MOIST AND UNSTABLE ENVIRONMENT. THE POTENTIAL EXISTS
AGAIN THIS AFTERNOON AND EVENING FOR ISOLATED WET MICROBURSTS WITH
DAMAGING WINDS AND HAIL. THIS WILL BE ESPECIALLY TRUE OVER NORTHWEST
ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE.

DUE TO THE SLOW MOVEMENT OF THE STORMS...ANOTHER THREAT WILL BE
LOCALLY HEAVY RAIN. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS IS POSSIBLE...AS WELL AS RAPID PONDING OF WATER ON ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR FRIDAY ALONG AND
AHEAD OF A FRONTAL BOUNDARY AND ASSOCIATED UPPER LEVEL TROUGH.
THE SEVERE THREAT IS VERY LOW AT THIS TIME HOWEVER...LOCALLY HEAVY
RAIN WILL BE POSSIBLE WITH THE THREAT OF LOCALIZED FLOODING...
ESPECIALLY WITHIN LOW LYING AND POOR DRAINAGE AREAS.

DRIER AND COOLER CONDITIONS WILL MOVE IN FRIDAY NIGHT AND PREVAIL
THROUGH THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

SCHAUB

In the hours before

Local storm report, Jun 1, 7:53 AM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
853 AM CDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             HUNTSVILLE              34.73N 86.59W
05/30/2006  E1.75 INCH       MADISON            AL   BROADCAST MEDIA

            REPORTED AT I-565 AT MEMORIAL PARKWAY.

0450 PM     DENSE FOG        ATHENS                  34.80N 86.97W
05/30/2006                   LIMESTONE          AL   EMERGENCY MNGR

            TIME ESTIMATED. ON ELM STREET. 20 STORAGE BUILDINGS
            HEAVILY DAMAGED. TREES BLOWN DOWN.

0450 PM     TSTM WND DMG     HUNTSVILLE              34.73N 86.59W
05/30/2006                   MADISON            AL   EMERGENCY MNGR

            PARTIAL ROOF BLOWN OFF A CARPORT IN HAMPTON COVE.

0450 PM     HAIL             HUNTSVILLE              34.73N 86.59W
05/30/2006  M0.75 INCH       MADISON            AL   BROADCAST MEDIA

            PENNY SIZED HAIL REPORTED AT WHNT TV IN DOWNTOWN
            HUNTSVILLE.

0450 PM     LIGHTNING        ATHENS                  34.80N 86.97W
05/30/2006                   LIMESTONE          AL   EMERGENCY MNGR

            TIME ESTIMATED. AT SAME STORAGE BUILDING LOCATION OF THE
            WIND DAMAGE. AIR CONDITIONING SYSTEM AND COMPUTERS
            DAMAGED INSIDE BUSINESS.

0455 PM     HAIL             HUNTSVILLE              34.73N 86.59W
05/30/2006  M1.00 INCH       MADISON            AL   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED BY RADIO STATION ON HOLMES
            AVENUE.

0500 PM     TSTM WND DMG     HUNTSVILLE              34.73N 86.59W
05/30/2006                   MADISON            AL   EMERGENCY MNGR

            SCATTERED TREES AND POWERLINES REPORTED DOWN THROUGHOUT
            CITY OF HUNTSVILLE. APPROX. 2000-3000 PEOPLE REPORTED
            WITHOUT POWER.

0500 PM     HAIL             HUNTSVILLE              34.73N 86.59W
05/30/2006  E1.00 INCH       MADISON            AL   PUBLIC

            QUARTER SIZE HAIL REPORTED IN SOUTH HUNTSVILLE OFF OF
            LILY FLAGG ROAD.

0535 PM     HAIL             3 W MOULTON             34.48N 87.33W
05/30/2006  E1.00 INCH       LAWRENCE           AL   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED 3 MILES WEST OF MOULTON.

0540 PM     TSTM WND DMG     HATTON                  34.56N 87.41W
05/30/2006                   LAWRENCE           AL   LAW ENFORCEMENT

            TREE DOWN ON COUNTY ROAD 108.

0542 PM     LIGHTNING        HUNTSVILLE              34.73N 86.59W
05/30/2006                   MADISON            AL   EMERGENCY MNGR

            STRUCTURE FIRE DUE TO LIGHTNING ON HUDSON DRIVE IN MOORES
            MILL AREA.

0600 PM     LIGHTNING        HUNTSVILLE              34.73N 86.59W
05/30/2006                   MADISON            AL   EMERGENCY MNGR

            STRUCTURE FIRE DUE TO LIGHTNING ON GUNNISON LANE.

0715 PM     HAIL             5 NE FAYETTEVILLE       35.20N 86.50W
05/30/2006  M0.75 INCH       LINCOLN            TN   LAW ENFORCEMENT

0720 PM     TSTM WND DMG     4 N FAYETTEVILLE        35.21N 86.56W
05/30/2006                   LINCOLN            TN   LAW ENFORCEMENT

            SCATTERED TREES AND POWER LINES DOWN ON HIGHWAY 231
            NORTH.

0530 PM     TSTM WND DMG     2 SE MT ROZELL          34.91N 87.12W
05/31/2006                   LIMESTONE          AL   LAW ENFORCEMENT

            TREE DOWN ON COTTON BELT ROAD.

0533 PM     TSTM WND DMG     ATHENS                  34.80N 86.97W
05/31/2006                   LIMESTONE          AL   BROADCAST MEDIA

            POWERLINES DOWN AT HINE STREET AND WASHINGTON.

0720 PM     LIGHTNING        CENTER STAR             34.86N 87.46W
05/31/2006                   LAUDERDALE         AL   EMERGENCY MNGR

            STRUCTURE FIRE DUE TO LIGHTNING.

0725 PM     TSTM WND DMG     KILLEN                  34.86N 87.53W
05/31/2006                   LAUDERDALE         AL   EMERGENCY MNGR

            COUPLE OF TREES DOWN IN KILLEN.

&&

KULA
Local storm report, Jun 1, 7:56 AM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
856 AM CDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             HUNTSVILLE              34.73N 86.59W
05/30/2006  E1.75 INCH       MADISON            AL   BROADCAST MEDIA

            REPORTED AT I-565 AT MEMORIAL PARKWAY.

0450 PM     TSTM WND DMG     ATHENS                  34.80N 86.97W
05/30/2006                   LIMESTONE          AL   EMERGENCY MNGR

            TIME ESTIMATED. ON ELM STREET. 20 STORAGE BUILDINGS
            HEAVILY DAMAGED. TREES BLOWN DOWN.

0450 PM     TSTM WND DMG     HUNTSVILLE              34.73N 86.59W
05/30/2006                   MADISON            AL   EMERGENCY MNGR

            PARTIAL ROOF BLOWN OFF A CARPORT IN HAMPTON COVE.

0450 PM     HAIL             HUNTSVILLE              34.73N 86.59W
05/30/2006  M0.75 INCH       MADISON            AL   BROADCAST MEDIA

            PENNY SIZED HAIL REPORTED AT WHNT TV IN DOWNTOWN
            HUNTSVILLE.

0450 PM     LIGHTNING        ATHENS                  34.80N 86.97W
05/30/2006                   LIMESTONE          AL   EMERGENCY MNGR

            TIME ESTIMATED. AT SAME STORAGE BUILDING LOCATION OF THE
            WIND DAMAGE. AIR CONDITIONING SYSTEM AND COMPUTERS
            DAMAGED INSIDE BUSINESS.

0455 PM     HAIL             HUNTSVILLE              34.73N 86.59W
05/30/2006  M1.00 INCH       MADISON            AL   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED BY RADIO STATION ON HOLMES
            AVENUE.

0500 PM     TSTM WND DMG     HUNTSVILLE              34.73N 86.59W
05/30/2006                   MADISON            AL   EMERGENCY MNGR

            SCATTERED TREES AND POWERLINES REPORTED DOWN THROUGHOUT
            CITY OF HUNTSVILLE. APPROX. 2000-3000 PEOPLE REPORTED
            WITHOUT POWER.

0500 PM     HAIL             HUNTSVILLE              34.73N 86.59W
05/30/2006  E1.00 INCH       MADISON            AL   PUBLIC

            QUARTER SIZE HAIL REPORTED IN SOUTH HUNTSVILLE OFF OF
            LILY FLAGG ROAD.

0535 PM     HAIL             3 W MOULTON             34.48N 87.33W
05/30/2006  E1.00 INCH       LAWRENCE           AL   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED 3 MILES WEST OF MOULTON.

0540 PM     TSTM WND DMG     HATTON                  34.56N 87.41W
05/30/2006                   LAWRENCE           AL   LAW ENFORCEMENT

            TREE DOWN ON COUNTY ROAD 108.

0542 PM     LIGHTNING        HUNTSVILLE              34.73N 86.59W
05/30/2006                   MADISON            AL   EMERGENCY MNGR

            STRUCTURE FIRE DUE TO LIGHTNING ON HUDSON DRIVE IN MOORES
            MILL AREA.

0600 PM     LIGHTNING        HUNTSVILLE              34.73N 86.59W
05/30/2006                   MADISON            AL   EMERGENCY MNGR

            STRUCTURE FIRE DUE TO LIGHTNING ON GUNNISON LANE.

0715 PM     HAIL             5 NE FAYETTEVILLE       35.20N 86.50W
05/30/2006  M0.75 INCH       LINCOLN            TN   LAW ENFORCEMENT

0720 PM     TSTM WND DMG     4 N FAYETTEVILLE        35.21N 86.56W
05/30/2006                   LINCOLN            TN   LAW ENFORCEMENT

            SCATTERED TREES AND POWER LINES DOWN ON HIGHWAY 231
            NORTH.

0530 PM     TSTM WND DMG     2 SE MT ROZELL          34.91N 87.12W
05/31/2006                   LIMESTONE          AL   LAW ENFORCEMENT

            TREE DOWN ON COTTON BELT ROAD.

0533 PM     TSTM WND DMG     ATHENS                  34.80N 86.97W
05/31/2006                   LIMESTONE          AL   BROADCAST MEDIA

            POWERLINES DOWN AT HINE STREET AND WASHINGTON.

0720 PM     LIGHTNING        CENTER STAR             34.86N 87.46W
05/31/2006                   LAUDERDALE         AL   EMERGENCY MNGR

            STRUCTURE FIRE DUE TO LIGHTNING.

0725 PM     TSTM WND DMG     KILLEN                  34.86N 87.53W
05/31/2006                   LAUDERDALE         AL   EMERGENCY MNGR

            COUPLE OF TREES DOWN IN KILLEN.

&&

KULA
Special weather statement, Jun 1, 1:00 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
200 PM CDT THU JUN 1 2006

ALZ005-011945-
LIMESTONE-
200 PM CDT THU JUN 1 2006

...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL 245 PM CDT...

AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ATHENS. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ATHENS.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

PG
Special weather statement, Jun 1, 1:23 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
223 PM CDT THU JUN 1 2006

TNZ096-012000-
LINCOLN-
223 PM CDT THU JUN 1 2006

...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY UNTIL 300 PM CDT...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF ARDMORE...OR 12 MILES SOUTHWEST
OF FAYETTEVILLE...MOVING EAST AT 5 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TAFT.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

PG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
June 1, 1:30 PM CST
Where
Lawrence County, 3 mi NW of Mt Hope
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.483, -87.517

A tree was blown down just east of the Lawrence-Franklin County line near County Road 339.

Thunderstorm Wind, Limestone

When
June 1, 1:30 PM CST
Where
Limestone County, Athens
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.800, -86.983

A tree was blown down.

Thunderstorm Wind, Limestone

When
June 1, 1:30 PM CST
Where
Limestone County, Elkmont
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.933, -86.983

A few trees were blown down.

Thunderstorm Wind, Lawrence

When
June 1, 2:26 PM CST
Where
Lawrence County, Courtland
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.667, -87.300

A tree was blown down on Airbase Road.

Thunderstorm Wind, Lauderdale

When
June 1, 2:26 PM CST
Where
Lauderdale County, Florence
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.800, -87.667

A tree was blown down.

Thunderstorm Wind, Madison

When
June 1, 4:20 PM CST
Where
Madison County, 5 mi SE of Huntsville
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
34.683, -86.550

A tree was blown down in Big Cove.

Thunderstorm Wind, Madison

When
June 1, 4:20 PM CST
Where
Madison County, 4 mi ESE of Huntsville
Measured
58 kt (67 mph) measured gust
Reported by
BROADCAST MEDIA
Coordinates
34.717, -86.550

A 67 mph thunderstorm wind gust was measured in Hampton Cove via a school weather station.

Thunderstorm Wind, Cullman

When
June 1, 4:40 PM CST
Where
Cullman County, Baileyton
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
34.267, -86.617

Downburst winds destroyed two outbuildings, heavily damaged a barn, and uprooted several trees.

Thunderstorm Wind, Franklin

When
June 1, 5:00 PM CST
Where
Franklin County, Phil Campbell
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.350, -87.700

Several small trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513681, 5513683, 5513684, 5513682, 5513685, 5513687, 5513688, 5513686, 5513689.